Synthroid User Reviews

Synthroid - User Reviews

Synthroid User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Synthroid sorted by most helpful. Patient Discussions FAQs


Comment from: Gloria, 45-54 on Treatment for 10+ years (Patient) Published: March 03

I felt bad on Synthroid for over 25 years. My endocrinologist ingored my complaints and ignored my very low Free T3. I obtained copies of my old lab reports & found that my Free T3 was always very low the few times it was tested. Synthroid is a t4 only thyroid replacment hormone. On it your Free T3 can get very low. There are other thyroid hormone meds. Many doctors will use scare tactics to keep you from insisting on a differnt meds. Don't fall for it! I now use Armour Thyroid and feel so much better!Good luck.

Comment from: Rushhourlee, 35-44 on Treatment for 1-6 months (Patient) Published: January 09

I was diagnosed with hypothyroidism since this July. My endocrinologist prescribed me 125mg of Synthroid and was on it one week, got extremely sick, tired, bloating in abdominal area (no matter how less I eat and how often I exercise), frequent heart palpitations, night sweats, insomnia, great hair loss, weight gain, etc. After reporting all these side effects to him, he kept pushing me to take it without offering me another drug. I didn't know any better, and resumed taking it but at a lower dosage 75mg but still have the same side effects mentioned earlier. I was on it for a month and during the last week of taking it, I couldn't even breath at night when I was laying in bed! I then told myself that was it. I will go to another doctor who will listen and give me another drug. I canceled my appointment and also filed a complaint with the FDA. Synthroid isn't a good drug, and I figured that if I kept taking it, my situation will only get worse. And worse comes to worse, it could kill me. No joke. Note that this idiot endocrinologist didn't check the status of my adrenal. All he cared about was my lab work but not how I felt and my reaction to the drug. BTW, I am in Houston. Please don't go to Dr. Jeffrey Brown. Now I am seeing Dr. Michael Allon. Besides the blood test, he also gave me the 24 hour saliva test and of course woman wellness because every time I have my period, it was extremely painful. Last thing, this new endocrinologist gave me Armour thyroid 30mg. I have been on it for 5 days only, and I am already feeling 200% better!!!! I will see him again in 1 week to go over all the results. Maybe my adrenal fatigue is worsening my hypothyroidism!!!! I will see for myself.

Related Reading: night sweats

Comment from: Serlyndi, 35-44 on Treatment for 5-10 years (Patient) Published: March 07

I've been on Synthroid for seven years and I believe I have developed an allergy to it. It worked beautifully at first. Even now, I do not experience the hair loss or pain in my legs, but other things are happening. My weight has progressively gotten worse. GP says blood work shows normal so I shouldn't be having a problem with my weight. This is frustrating! I am retaining serious fluid. My face, hands and arms, legs and especially my feet swell every day. I have developed a constantly red face. My belly is hard. I'm not supposed to do it, but twice I stopped taking the Synthroid. All of the above symptoms disappear and the weight starts falling off. I can only go three weeks without the Synthroid before my hypo-thyroid symptoms become unbearable and I have to start taking it again. Is there a better way of handling this problem?

Related Reading: allergy

Comment from: SKNY, 45-54 on Treatment for 10+ years (Patient) Published: August 24

This has been a life-altering drug for me. For years and years, I had an almost constant lack of energy and slogged my way through every single day. It was so depressing. Doctors did not believe I had a thyroid problem because I was in the low-normal range, and nothing else seemed to be medically wrong. After seeking out solutions for years from psychoanalysis to acupuncture, a close friend with a thyroid condition gave me a book, and I saw that I had 18 of 25 symptoms of an underactive thyroid. I went back to my doctor and...well...insisted that she let me try a treatment for hypothyroidism (I don't blame her for her caution--unnecessary Synthroid is dangerous). After about a month and a half, I started noticing a big difference in my energy level. After three months I was tested and my level was right at dead-center normal. In fact, I was traveling so I asked a different doctor to do my thyroid test, and when he saw the results said, "whatever you're doing is perfect." Over the years, I went up slightly in dose (from 25mg/day to 37.5mg/day--one and a half pills), but after a while it felt like too much and I went back to the original dose. Once I went off it for about half a year (I had no health insurance and couldn't afford the required liver tests every three months), and after about 6-8 weeks I started to feel exhausted all the time again. By the way, I had mixed results from generics with this drug--one brand gave me palpitations--so I've stuck with Synthroid and it's been fine indeed for the past decade.

Related Reading: liver

Comment from: Dolly, 45-54 on Treatment for 5-10 years (Patient) Published: August 22

Before the treatment I was so very tired,could cry at the drop of a hat,didn't want to deal with anything that required thought or action, was depressed, no energy, and my husband thought I had just became plain lazy. I have been on the medicine for 5 years with dosages being increased 3 times and it has definatly changed my whole being. I give it a super A+. My husband felt terrible when the actual problem was diagnosed.

Comment from: 25-34 on Treatment for 2-5 years (Patient) Published: May 20

I think a good endocrinologist is hard to find. Your levels may be within a “normal” range, but you still might not feel well. Synthroid is supposed to stop you from gaining weight, etc. by supplementing your thyroid. Work with your doctor and don't let it go until you feel better. If that doesn't work, find a different doctor. Having said that, remember Synthroid takes a while to work itself into the body. It's not like other medication that takes a half hour to work. That's why it takes so long to get the right dose. Sometimes it has taken me almost two months to feel the increase/decrease in levels. But it works!


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD